Thunderstorm Wind, Cheyenne
- When
- April 6, 2:40 PM MST
- Where
- Cheyenne County, Wild Horse
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.817, -103.000
6 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 6, 1:33 PM MST, 1 hour 7 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO DOWNGRADE WARNING NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT FRI APR 6 2001 FORECAST CHALLENGES ARE EXTENT OF WINDS TONIGHT AND TEMPS THROUGH THE PERIOD. REMNANTS OF UPPER LOW CENTER MOVE ACROSS THE AREA THIS EVENING IGNITING SEVERE WEATHER JUST EAST OF OUR FORECAST AREA. AS THE SURFACE AND UPPER AIR LOW PRESSURE AREAS MOVE NORTHEAST INTO THE NORTHERN HIGH PLAINS TONIGHT WINDS WILL TURN TO THE WEST AND INCREASE TOWARD WINDY CATEGORY. SOME QUESTIONS ARISE TO STRENGTH OF WINDS AND WHETHER TO DOWNGRADE WARNING...THESE WILL BE ANSWERED BELOW. FOR SATURDAY SOME WEAK MID LEVEL RIDGING TAKES PLACE WITH SOUTHWEST/WEST WINDS. LEE TROUGH DEVELOPS LATE SATURDAY NIGHT...MOVING INTO THE CENTRAL CWA SUNDAY. TON...MAIN ACTIVITY ALREADY EAST OF THE AREA BUT WILL NOT RULE OUT MORE WIDELY SCATTERED ACTIVITY. WILL GO 30 POPS ACROSS THE BOARD. AS FAR AS WINDS...COMPARISON OF 12Z AND 00Z MODELS HAVE SIMILAR SOLUTIONS REGARDING STRENGTH OF DEVELOPING SURFACE LOW. CONSENSUS IS THE STRENGTH IS THE SAME POSSIBLY A LITTLE WEAKER. FWC AND MAV WINDS HAVE COME DOWN WITH ADVISORY CRITERIA. WITH THE DYNAMICS...DOWNWARD FORCING AND PRESSURE GRADIENT WILL OPT TO DOWNGRADE WARNING TO WIND ADVISORY. FOR TEMPS...WILL GO 35 TO 40 WEST AND 45 TO 50 EAST. SAT/SAT NIGHT...SUBSIDENCE SETS IN BEHIND THE DEPARTING LOW. IT WILL BE WINDY TO START THE DAY BUT AS SYSTEM LEAVES THE AREA GRADIENT AND WINDS WILL SLOWLY DECREASE. BY EVENING...LIGHT SOUTHWEST WINDS. FOR TEMPS...WILL GO WITH HIGHS AROUND 70 OR 70 TO 75 PER 850 MODIFIED TEMPS AND GUIDANCE INDICES. SUN/SUN NIGHT...LITTLE IN THE WAY OF CLOUD COVER. LEE TROUGH DEVELOPS OVER THE WEST. TEMPS RANGING FROM 35 OVER THE WEST TO NEAR 40 EAST FOR MINS WITH HIGHS AGAIN 70 TO 75 PER 850 MODIFIED 850 TEMPS AND GUIDANCE. IN THE EXTENDED (MON-FRI)...UPPER LOW CENTER MEANDERS AROUND THE GREAT BASIN AREA THROUGH TUESDAY/WEDNESDAY TIME FRAME BEFORE EJECTING THROUGH THE AREA AND INTO THE CENTRAL US THURSDAY. ZONAL FLOW SETS UP BEHIND THE SYSTEM FOR FRIDAY. AS FOR ANY SENSIBLE WEATHER...WILL KEEP IT DRY UNTIL WEDNESDAY WHEN UPPER LOW MOVES ACROSS THE AREA. INSTABILITY PARAMETERS AT THIS POINT FAVOR THE NORTHERN HALF OF THE AREA FOR THUNDERSTORMS WITH THE SOUTHERN HALF DRY. OTHERWISE...WILL KEEP IT DRY. .GLD...WIND ADVISORY TONIGHT FOR ALL OF EASTERN COLORADO AND AREAS TO THE WEST OF HIGHWAY 25 FOR NORTHWEST KANSAS AND SOUTHWEST NEBRASKA.. THEDE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1256 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
n
1250 PM 12 N BOGUE KS .88 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
115 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
F
110 PM 8 N HILL CITY KS 2 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
120 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
120 PM 6 N HILL CITY KS 1 INCH HAIL
04/06/01 GRAHAMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
202 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
:
102 PM 15 S NORTON KS 1.75 INCH HAIL
04/06/01 NORTONPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
209 PM MDT FRI APR 06 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1215 PM QUINTER KS 1.75 INCH HAIL
04/06/01 GOVE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
1215 PM 13 SSW MORLAND KS 1 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
1225 PM HILL CITY KS 1.75 INCH HAIL
04/06/01 GRAHAM REPORTED BY STORM
SPOTTER.
1240 PM 3 S EDMOND KS .88 INCH HAIL
04/06/01 NORTON REPORTED BY PUBLIC.
1250 PM 12 N BOGUE KS .88 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
102 PM 15 S NORTON KS 1.75 INCH HAIL
04/06/01 NORTON
110 PM 8 N HILL CITY KS 2 INCH HAIL
04/06/01 GRAHAM REPORTED BY PUBLIC.
120 PM 6 N HILL CITY KS 1 INCH HAIL?
04/06/01 GRAHAMCOZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-070200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MDT FRI APR 6 2001 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...GRAHAM...RAWLINS...DECATUR.. AND NORTON COUNTIES. THIS TORNADO WATCH IS VALID UNTIL 8 PM MDT (9 PM CDT). A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO FORM FROM SEVERE THUNDERSTORMS. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARE TO TAKE ACTION IF A TORNADO IS SIGHTED. LAMMERS
The Pueblo radar (KPUX), 110 km away, was scanning. The volume nearest the first event began at 21:37 UTC.
6 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244362, 5244361, 5244363, 5244364, 5244366, 5244365.